Alert archive / California / Wind Advisories in 2011
Wind Advisory 64, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Nov 3, 2011, 4:56 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2011, 4:56 PM PDT (23:56 UTC)
- Expired
- Nov 4, 2011, 6:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
594 WWUS76 KLOX 032356 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 456 PM PDT THU NOV 3 2011 ...GUSTY WINDS OVER THE LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE VALLEY THROUGH TONIGHT... .INCREASING ONSHORE FLOW OUT AHEAD OF AN APPROACHING COLD FRONT WILL BRING GUSTY SOUTH TO SOUTHWEST WINDS TO THE LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE VALLEY THROUGH TONIGHT. WIND GUSTS OVER 50 MPH CAN BE EXPECTED IN THESE AREAS...WITH THE POSSIBILITY OF REDUCED VISIBILITIES IN BLOWING DUST AND SAND IN THE ANTELOPE VALLEY. ONCE THE COLD FRONT PASSES THROUGH THE AREA BY EARLY FRIDAY MORNING...WINDS ARE EXPECTED TO DIMINISH BELOW ADVISORY LEVELS. CAZ054-041000- /O.NEW.KLOX.WI.Y.0064.111103T2356Z-111104T1300Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 456 PM PDT THU NOV 3 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT FRIDAY. * WINDS...SOUTH TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL PERSIST THROUGH TONIGHT THEN DIMINISH EARLY FRIDAY MORNING. * IMPACTS...DANGEROUS CROSS WINDS ARE LIKELY ACROSS THE AREA... MAKING DRIVING CONDITIONS HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ059-041000- /O.NEW.KLOX.WI.Y.0064.111103T2356Z-111104T1300Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 456 PM PDT THU NOV 3 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT FRIDAY. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55 MPH WILL BE POSSIBLE NEAR LAKE PALMDALE. * TIMING...WINDS WILL PERSIST THROUGH TONIGHT THEN DIMINISH EARLY FRIDAY MORNING. * IMPACTS...DANGEROUS CROSS WINDS ARE LIKELY ACROSS THE AREA... MAKING DRIVING CONDITIONS HAZARDOUS FOR HIGH PROFILE VEHICLES. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SIRARD
2 follow-up statements
117 WWUS76 KLOX 040956 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 256 AM PDT FRI NOV 4 2011 ...GUSTY WINDS OVER THE LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE VALLEY THROUGH THE EARLY MORNING HOURS... .GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO AFFECT THE LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE VALLEY THROUGH THE EARLY MORNING HOURS. WIND GUSTS OVER 50 MPH CAN BE EXPECTED IN THESE AREAS. VISIBILITIES MAY LOCALLY BE REDUCED TO ONE QUARTER MILE OR LES IN BLOWING DUST AND SAND IN THE ANTELOPE VALLEY. WINDS ARE EXPECTED TO DIMINISH BELOW ADVISORY LEVELS BEFORE DAYBREAK. CAZ054-041300- /O.CON.KLOX.WI.Y.0064.000000T0000Z-111104T1300Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 256 AM PDT FRI NOV 4 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...GUSTY WINDS WILL PERSIST THROUGH THE EARLY MORNING HOURS. * IMPACTS...DANGEROUS CROSS WINDS ARE LIKELY ACROSS THE AREA... MAKING DRIVING CONDITIONS HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ059-041300- /O.CON.KLOX.WI.Y.0064.000000T0000Z-111104T1300Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 256 AM PDT FRI NOV 4 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55 MPH WILL BE POSSIBLE NEAR LAKE PALMDALE. * TIMING...GUSTY WINDS WILL PERSIST THROUGH THE EARLY MORNING HOURS. * IMPACTS...DANGEROUS CROSS WINDS ARE LIKELY ACROSS THE AREA... MAKING DRIVING CONDITIONS HAZARDOUS FOR HIGH PROFILE VEHICLES. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DB
723 WWUS76 KLOX 041236 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 536 AM PDT FRI NOV 4 2011 ...WIND ADVISORIES ALLOWED TO EXPIRE... .THE LATEST SURFACE OBSERVATIONS INDICATED THAT THE GUSTY SOUTHWEST WINDS HAD DIMINISHED IN INTENSITY AND AREAL COVERAGE. THEREFORE...THE WIND ADVISORIES FOR THE ANTELOPE VALLEY AND LOS ANGELES COUNTY MOUNTAINS WILL BE ALLOWED TO EXPIRE. AS THE COLD FRONT EXITS LOS ANGELES COUNTY THIS MORNING...WINDS WILL SHIFT TO THE NORTHWEST ACROSS THE AREA. BY THIS AFTERNOON AND EVENING...WIND ADVISORIES MAY ONCE AGAIN BE REQUIRED AS THE NORTHWESTERLY WINDS COULD APPROACH OR EXCEED ADVISORY THRESHOLDS. CAZ054-041345- /O.EXP.KLOX.WI.Y.0064.000000T0000Z-111104T1300Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 536 AM PDT FRI NOV 4 2011 ...WIND ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING... GUSTY SOUTHWEST WINDS HAVE DIMINISHED IN INTENSITY ACROSS THE AREA. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. WIND ADVISORIES MAY NEED TO BE REISSUED LATER TODAY AS NORTHWEST WINDS DEVELOP ACROSS THE MOUNTAINS. $$ CAZ059-041345- /O.EXP.KLOX.WI.Y.0064.000000T0000Z-111104T1300Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 536 AM PDT FRI NOV 4 2011 ...WIND ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING... GUSTY SOUTHWEST WINDS HAVE DIMINISHED IN INTENSITY ACROSS THE AREA. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. WIND ADVISORIES MAY NEED TO BE REISSUED LATER TODAY AS WEST TO NORTHWEST WINDS DEVELOP ACROSS THE AREA. $$ RAT/DB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 3, 1:50 PM PDT, 3 hours 6 minutes earlier.
Area forecast discussion, Nov 3, 1:50 PM PDT, 3 hours 6 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 150 PM PDT THU NOV 3 2011 .SYNOPSIS... THE RETURN OF ONSHORE WINDS WILL BRING COOLER CONDITIONS TO THE AREA TODAY. LOW PRESSURE WILL MOVE ACROSS THE AREA TONIGHT AND FRIDAY...BRINGING VERY COLD TEMPERATURES AND SOME RAIN AND MOUNTAIN SNOW TO THE AREA. COOL AND DRY CONDITIONS WILL PREVAIL SATURDAY...THEN ANOTHER WEAK SYSTEM ON SUNDAY MAY BRING A THREAT OF SHOWERS. HIGH PRESSURE IS EXPECTED TO RETURN EARLY NEXT WEEK...WARMING TEMPERATURES BACK UP. && .SHORT TERM (TODAY-SUN)...GRADIENTS TRENDING STRONGLY ONSHORE AHEAD OF A COLD FRONT THAT IS MOVING INTO OUR NORTHERN WATERS THIS AFTERNOON. CLOUDS WILL BE INCREASING THIS EVENING AS THE MARINE LYR PUSHES ONSHORE AND LOW LVL FORCING AHEAD OF THE FRONT ALLOWS CLOUDS TO SPONTANEOUSLY DEVELOP ACROSS MOST COAST AND VALLEY AREAS. THE COLD FRONT WILL REACH SLO COUNTY DURING THE EVENING AND LA COUNTY AROUND 3 AM. THE FRONT ITSELF IS PRETTY WEAK SO JUST SOME LIGHT SHOWERS EXPECTED AS IT MOVES THROUGH TONIGHT AND EARLY FRIDAY. PRETTY COLD AIR BEHIND IT THOUGH WITH 500 MB TEMPS DROPPING TO -27C ACROSS MOST OF THE AREA BY FRIDAY AFTERNOON. THIS COMBINED WITH A FAIR AMOUNT OF LINGERING MOISTURE SHOULD BE ENOUGH TO SPAWN NUMEROUS SHOWERS ACROSS THE REGION AND POSSIBLY EVEN A THUNDERSTORM OR TWO. BEST INSTABILITY IS OVER THE COASTAL WATERS AND ADJACENT LAND ZONES SO HAVE LEFT FAR INTERIOR AREAS CONVECTION-FREE. PRECIP AMOUNTS WILL BE LIGHT AND VARIABLE, MOST AREAS UNDER A QUARTER INCH BUT COULD BE SOME HALF INCH READINGS WITH CONVECTION. SNOW LEVELS WILL BE FALLING RAPIDLY, BUT THE OVERALL LIGHT PRECIP RATES ASSOCIATED WITH THIS EVENT AND LACK OF STRONG UPSLOPE OROGRAPHIC ENHANCEMENT SHOULD KEEP SNOW TOTALS UNDER ADVISORY LEVELS (IE. MOSTLY 3 INCHES OR LESS). COULD SEE SOME SNOW REACHING THE GROUND IN OR AROUND THE GRAPEVINE BUT LIKELY NOT STICKING ON I-5. SHOWERS WILL BE TAPERING OFF LATE IN THE AFTERNOON AND EVENING WITH SKIES CLEARING OUT BY SATURDAY SAVE FOR SOME LOW CLOUDS ACROSS THE INTERIOR BORDERING WITH KERN COUNTY. INCREASING NORTHERLY WINDS BEHIND THE FRONT WILL BRING POSSIBLE ADVISORY LEVEL GUSTS TO SRN SBA COUNTY AND THE MOUNTAINS, ESPECIALLY I-5 CORRIDOR AREAS FRIDAY EVENING THROUGH SATURDAY MORNING. 12Z MODELS WERE A LITTLE STRONGER WITH THE SECOND SYSTEM FOR SUNDAY, ENOUGH SO TO PUSH POPS UP INTO THE LIKELY CATEGORY FOR MOST AREAS. HOWEVER, ANOTHER LOW QPF EVENT WITH AMOUNTS UNDER A HALF INCH, POSSIBLY MUCH LESS IF THE WEAKER NAM PROVES CORRECT. THIS ONE NOT QUITE AS COLD BUT SHOULD BE SOME SNOW DOWN TO AROUND 5000 FEET OR SO. PRETTY FAST MOVING SYSTEM SO RAIN SHOULD BE TAPERING OFF BY LATE MORNING OR EARLY AFTERNOON. OBVIOUSLY MUCH COOLER FRIDAY WITH HIGHS MOSTLY IN THE 50S TO AROUND 60 AT LOWER ELEVATIONS AND 30S AND 40S IN THE MOUNTAINS. ABOUT 4-8 DEGREES OF WARMING SATURDAY UNDER SUNNY SKIES, BUT THIS STILL KEEPS US WELL BELOW NORMAL. THEN COOLER AGAIN SUNDAY WITH THE SECOND SYSTEM MOVING THROUGH. .LONG TERM (MON-THU)...A LITTLE WARMING TREND MON/TUE AS HEIGHTS/THICKNESSES RISE. THE AMOUNT OF WARMING DEPENDS ON WHICH OF THE POLAR OPPOSITE MODEL SOLUTIONS VERIFIES BEST FOR NEXT WEEK. THE ECMWF BUILDS A PRETTY BIG RIDGE OVER THE AREA ESPECIALLY BY TUE/WED WITH SIGNIFICANT WARMING ALL AREAS. THE OPERATIONAL GFS, HOWEVER, JUST HAS A VERY BRIEF AND LOWER AMPLITUDE RIDGE FOR MON/TUE, WITH A VERY COLD AND WET TROF MOVING IN WED/THU. NOT SURPRISINGLY THE INDIVIDUAL ENSEMBLE MEMBERS ARE ALL OVER THE MAP WITH AN UNUSUALLY HIGH SPREAD IN THE POSSIBLE SOLUTIONS. AT THIS TIME DECIDED TO HEDGE MY BETS AND AT LEAST INDICATE SOME INCREASE IN CLOUDS AND VERY LOW POPS FOR MIDWEEK. HOPEFULLY IN THE NEXT COUPLE OF DAYS ONE OF THE MODELS WILL CAVE TOWARDS THE OTHER AND GIVE US SOME HIGHER CONFIDENCE ONE WAY OR THE OTHER. && .AVIATION...04/1800Z. MID/UPPER LEVEL TROUGH OF LOW PRES OVER THE EASTERN PACIFIC WILL SHIFT SOUTHEAST AND MOVE OVER THE AREA. MODERATE UPPER LEVEL SOUTHWEST WINDS WILL BECOME STRONG AND THEN BECOME MODERATE TO STRONG NORTH AFTER 04/23Z WHILE WEAK MID LEVEL SOUTHWEST WINDS BECOME MODERATE SOUTHWEST BETWEEN 04/02-04/12Z AND MODERATE TO STRONG WEST AFTER 04/12Z. SURFACE FRONT APPROACHING KSFO WILL CONTINUE TO MOVE SOUTHEAST AT 25KT AND MOVE SOUTH OF KLAX AFTER 04/12Z. AIR MASS WILL BECOME UNSTABLE AFTER 04/12Z WITH A SLIGHT CHANCE OF THUNDERSTORMS. THUNDERSTORMS WILL MOVE EAST NORTHEAST AT APPROXIMATELY 30KT WITH TOPS AROUND 30KFT. FREEZING LEVEL WAS APPROXIMATELY 12KFT THIS MORNING AND WILL DIFFER BY MINUS 6KFT AFTER 04/12Z. KLAX...CHANCE CIGS 035 BETWEEN 04/01-04/13Z THEN CHANCE CIGS 025 WITH -SHRA BETWEEN 04/13-04/17Z AND CHANCE CIGS 030 AND -SHRA AFTER 04/17Z. KBUR...CHANCE CIGS 025 AFTER 04/05Z AND CHANCE -SHRA AFTER 04/07Z. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .LOX WATCHES/WARNINGS/ADVISORIES... GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...WOFFORD AVIATION...30 SYNOPSIS...BARTLING WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 3, 6:00 AM PDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT THU NOV 3 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-041300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT THU NOV 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY A COLD STORM SYSTEM WILL MOVE ACROSS THE AREA ON FRIDAY...BRINGING RAIN AND MOUNTAIN SNOW TO THE AREA. PRECIPITATION WILL START ACROSS SAN LUIS OBISPO COUNTY FRIDAY MORNING...AND WILL SPREAD SOUTH THROUGH THE DAY FRIDAY. COLD AND UNSTABLE AIR ASSOCIATED WITH THE STORM WILL PRODUCE A THREAT OF THUNDERSTORMS ACROSS THE AREA ON FRIDAY. SNOW LEVELS WILL DROP TO AROUND 4500 FEET ON FRIDAY...AND DOWN TO AROUND 4000 FEET FRIDAY NIGHT...RESULTING IN A FEW INCHES OF SNOW ACCUMULATION FOR THE MOUNTAINS. THE SNOW COULD CAUSE SOME ISSUES ACROSS THE GRAPEVINE FRIDAY NIGHT. ACROSS THE COASTAL WATERS...GALE FORCE WINDS ARE POSSIBLE ON FRIDAY AS THE STORM SWEEPS ACROSS THE WATERS. ANOTHER WEAKER SYSTEM IS EXPECTED TO BRING A THREAT OF LIGHT SHOWERS TO THE AREA ON SUNDAY. * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. THOMPSON
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 2:29 PM PDT | Gale Warning | LOX | 37 hr | |
| Nov 3, 2:29 PM PDT | Small Craft Advisory | LOX | 5 days |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.